Alert archive / Connecticut / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 58, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 10, 2001, 6:09 PM EDT for Northeastern Connecticut Planning Region, Connecticut. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2001, 6:09 PM EDT (22:09 UTC)
- Expired
- Jul 10, 2001, 7:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
The radar
The Boston radar (KBOX), 71 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2271 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 102212 CCA
SVRBOX
CTC015-102300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
609 PM EDT TUE JUL 10 2001
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WINDHAM COUNTY IN NORTHERN CONNECTICUT
INCLUDING PUTNAM
* UNTIL 700 PM EDT.
* AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER EASTFORD...OR ABOUT 9 MILES NORTHEAST OF
MANSFIELD...MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING AREA INCLUDE WOODSTOCK...THOMPSON...
POMFRET...KILLINGLY AND DANIELSON.
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIN|D STRONG ENOUGH TO
KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM
WINDOWS.
$$
CORRECTED FOR STORM MOTION
DUNHAM
NOTCHEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:15 PM EDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jul 10, 12:15 PM EDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1215 PM EDT TUE JUL 10 2001 WILL ISSUE UPDATE TO CLEAN UP ZONE WORDING...ELIMINATE EARLY FOG IN MOST AREAS...AND EXTENDING THE FOG ON PARTS OF CAPE COD AND THE ISLANDS WHERE THE FOG BANK IS LINGERING. CAPES OVER 1000 ACROSS NORTHERN NEW ENGLAND AND EASTERN PORTIONS OF SRN NEW ENG THIS AFTN. ANOTHER AREA OF 1000 PLUS WILL MOVE INTO WESTERN NEW ENGLAND THIS AFTN AND ACROSS THE REST OF THE REGION THIS EVE. DEWPOINTS ARE IN THE LOW TO MID 60S. ALL LEADS TO LIIHOOD OF TSTMS WITH HEAVY DOWNPOURS...HAIL AND GUSTY WINDS THIS AFTN. WITH BOTH INSTABILITY AND DYNAMICS...WL CONT ABV MOS POPS AND ADD EXTRA WORDING TO TSTM FCST FOR THIS AFTN AND EVENING. PCBL WATER FCST TO MAX AROUND 1.3 INCHES PER ETA AND 1.50 PER AVN. ENOUGH TO ADD LCL RW+ TO WORDING AS WELL. SVR WX OUTLOOK WAS UPDATED LATE MORNING. .BOX...NONE.
In the hours before
Local storm report, Jul 10, 4:15 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
415 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM CHESTERFIELD MA WIND DAMAGE
07/10/01 HAMPSHIRE WIRES AND LARGE LIMBS
DOWN PER AMATEUR RADIO.
JWDLocal storm report, Jul 10, 4:45 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
445 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM CHESTERFIELD MA WIND DAMAGE
07/10/01 HAMPSHIRE WIRES AND LARGE LIMBS
DOWN PER AMATEUR RADIO.
0415 PM NORTHAMPTON MA WIND DAMAGE
07/10/01 HAMPSHIRE LARGE LIMBS DOWN PER
AMATEUR RADIO.
0435 PM SOUTH AMHERST MA 1 INCH HAIL
07/10/01 HAMPSHIRE QUARTER SIZED HAIL PER
AMATEUR RADIO.
0440 PM NORTHAMPTON MA .75 INCH HAIL
07/10/01 HAMPSHIRE DIME SIZED HAIL PER
SPOTTER.
0443 P!M BELCHERTOWN MA 1 INCH HAIL
07/10/01 HAMPSHIRE QUARTER SIZED HAIL PER
SPOTTER.
JWD/MMCLocal storm report, Jul 10, 5:20 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
520 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM CHESTERFIELD MA WIND DAMAGE
07/10/01 HAMPSHIRE WIRES AND LARGE LIMBS
DOWN PER AMATEUR RADIO.
0415 PM NORTHAMPTON MA WIND DAMAGE
07/10/01 HAMPSHIRE LARGE LIMBS DOWN PER
AMATEUR RADIO.
0430 PM WARWICK MA WIND DAMAGE
07/10/01 FRANKLIN TREES DOWN PER
AMATEUR RADIO.
0435 PM SOUTH AMHERST MA 1 INCH HAIL
07/10/01 HAMPSHIRE QUARTER SIZED HAIL PER
AMATEUR RADIO.
0440 PM NORTHAMPTON MA .75 INCH HAIL
07/10/01 HAMPSHIRE DIME SIZED HAIL PER
SPOTTER.
0443 PM BELCHERTOWN MA 1 INCH HAIL
07/10/01 HAMPSHIRE QUARTER SIZED HAIL
PER SPOTTER.
0500 PM WARE MA 1 INCH HAIL
07/10/01 HAMPSHIRE QUARTER SIZED HAIL
PER SPOTTER.
0509 PM CHESTER MA 1 INCH HAIL
07/10/01 HAMPDEN QUARTER SIZED HAIL
PER AMATEUR RADIO
0510 PM WARREN MA .75 INCH HAIL
07/10/01 WORCESTER DIME SIZED HAIL PER
SPOTTER.
0515 PM HUNTINGTON MA 1 INCH HAIL
07/10/01 HAMPSHIRE QUARTER SIZED HAIL
PER AMATEUR RADIO.
0516 PM SOUTHAMPTON MA .75 INCH HAIL
07/10/01 HAMPSHIRE DIME SIZED HAIL PER
AMATEUR RADIO.
0516 PM CHESTER MA .75 INCH HAIL
07/10/01 HAMPDEN DIME SIZED HAIL PER
AMATEUR RADIO.
0518 PM BROOKFIELD MA .75 INCH HAIL
07/10/01 WORCESTER DIME SIZED HAIL PER
SPOTTER.
JWDLocal storm report, Jul 10, 5:40 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
540 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM CHESTERFIELD MA WIND DAMAGE
07/10/01 HAMPSHIRE WIRES AND LARGE LIMBS
DOWN PER AMATEUR RADIO.
0415 PM NORTHAMPTON MA WIND DAMAGE
07/10/01 HAMPSHIRE LARGE LIMBS DOWN PER
AMATEUR RADIO.
0430 PM WARWICK MA WIND DAMAGE
07/10/01 FRANKLIN TREES DOWN PER
AMATEUR RADIO.
0435 PM SOUTH AMHERST MA 1 INCH HAIL
07/10/01 HAMPSHIRE QUARTER SIZED HAIL PER
AMATEUR RADIO.
0440 PM NORTHAMPTON MA .75 INCH HAIL
07/10/01 HAMPSHIRE DIME SIZED HAIL PER
SPOTTER.
0443 PM BELCHERTOWN MA 1 INCH HAIL
07/10/01 HAMPSHIRE QUARTER SIZED HAIL
PER SPOTTER.
0500 PM WARE MA 1 INCH HAIL
07/10/01 HAMPSHIRE QUARTER SIZED HAIL
PER SPOTTER.
0509 PM CHESTER MA 1 INCH HAIL
07/10/01 HAMPDEN QUARTER SIZED HAIL
PER AMATEUR RADIO
0510 PM WARREN MA .75 INCH HAIL
07/10/01 WORCESTER DIME SIZED HAIL PER
SPOTTER.
0515 PM HUNTINGTON MA 1 INCH HAIL
07/10/01 HAMPSHIRE QUARTER SIZED HAIL
PER AMATEUR RADIO.
0516 PM SOUTHAMPTON MA .75 INCH HAIL
07/10/01 HAMPSHIRE DIME SIZED HAIL PER
AMATEUR RADIO.
0516 PM CHESTER MA .75 INCH HAIL
07/10/01 HAMPDEN DIME SIZED HAIL PER
AMATEUR RADIO.
0518 PM BROOKFIELD MA .75 INCH HAIL
07/10/01 WORCESTER DIME SIZED HAIL PER
SPOTTER.
0535 PM SPRINGFIELD MA .88 INCH HAIL
07/10/01 HAMPDEN NICKEL SIZED HAIL PER
AMATEUR RADIO.
0535 PM WEST BOYLSTON MA .75 INCH HAIL
07/10/01 WORCESTER DIME SIZED HAIL PER
AMATEUR RADIO.
$h$
JWDNearby
Severe Thunderstorm Warnings in Connecticut, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.